Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 160, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 16, 2001, 9:34 PM EDT for Clearfield County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2001, 9:34 PM EDT (01:34 UTC)
- Expired
- Aug 16, 2001, 10:15 PM EDT
- In force
- 41 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clearfield County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS51 KCTP 170136
SVRCTP
PAC033-170215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
934 PM EDT THU AUG 16 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLEARFIELD COUNTY IN PENNSYLVANIA
* UNTIL 1015 PM EDT.
* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTH OF WOODLAND...OR 5 MILES
SOUTHEAST OF CLEARFIELD...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LECONTES MILLS AT 945 PM.
FRENCHVILLE AT 955 PM.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
$$
LAT...LON 4121 7841 4075 7852 4074 7840 4100 7812
4122 7814
JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:50 PM EDT, 6 hours 44 minutes earlier.
Area forecast discussion, Aug 16, 2:50 PM EDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT THU AUG 16 2001 A CLUSTER OF SHOWERS/THUNDERSTORMS FORMING THIS AFTERNOON IN THE WARM SECTOR OVER SW PA IS NOW MOVING INTO THE WESTERN COUNTIES. SOME GUSTY WINDS ASSOCIATED WITH THESE STORMS...KAGC REPORTED A GUST TO 36 KTS AS THEY PASSED AT 1646Z. WITH LOW/MID LEVEL WINDS BEGINNING TO INCREASE AHEAD OF THE COLD FRONT...WILL HAVE TO MONITOR CLOSELY FOR SIGNS OF STRENGTHENING...BUT FOR NOW WILL HANDLE WITH NOWCASTS. SHORT TERM MODELS REMAINED CONSISTENT WITH NEW RUNS...ALTHOUGH EACH JUST A BIT STRONGER WITH THE APPROACHING TROUGH. MAIN DYNAMICS MOVE ACROSS CENTRAL PA THIS EVENING AND EARLY MORNING...THEN THE DRY SLOT ENCROACHES LATE TONIGHT INTO FRI MARKING THE BACK EDGE OF PRECIP. BEFORE THAT HAPPENS THE REGION WILL HAVE TO DEAL WITH SHOWERS/ THUNDERSTORMS IN MOST PLACES TONIGHT. WITH STRONG 850/500MB CORRELATED JETS...THE POTENTIAL FOR STRONG WINDS MIXING DOWN TO THE SURFACE WILL CONTINUE MAINLY THIS EVENING FOR THE WESTERN HALF OF THE CWA. WILL MENTION THIS IN THE ZONES. BY SUNRISE...PRECIP SHOULD BE OVER FOR THE WEST...WHILE A CHANCE WILL CONTINUE MAINLY THROUGH THE MORNING IN THE EAST. SPC CONTINUES A SLIGHT RISK JUST EAST OF THE CWA TOMORROW...AND BELIEVE THIS LOOKS PRETTY GOOD AS PRECIP WILL MOVE EAST BEFORE THE BEST HEATING KICKS IN. IN THE EXTENDED...NEXT BATCH OF MOISTURE ARRIVES AHEAD OF A TROUGH CURRENTLY DROPPING INTO THE UPPER PLAINS. THIS WILL BRING A CHANCE OF SHOWERS/THUNDERSTORMS SAT NIGHT THROUGH SUN NIGHT BEFORE LIFTING BACK TO THE NORTH. AFTER THAT...A RUN OF DRY DAYS AND SEASONAL WEATHER. .CTP...NONE. RXR
In the hours before
Local storm report, Aug 16, 6:25 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT THU AUG 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 8 SW COUDERSPORT PA WIND DAMAGE
08/16/01 POTTER 6 TO 8 TREES DOWN...REPORTED
BY COUNTY EMA
0432 PM 2 WEST RENOVO PA WIND DAMAGE
08/16/01 CLINTON TREES BLOWN DOWN ALONG ROUTE
120...REPORTED BY COUNTY EMA
0518 PM LOCK HAVEN PA WIND DAMAGE
08/16/01 CLINTON POWER LINES BLOWN DOWN IN
TOWN...REPORTED BY COUNTY EMA
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:13 PM EDT | Tornado Warning | CTP | Clearfield | 32 min |
| Aug 16, 8:45 PM EDT | Tornado Warning | CTP | Cameron, Clinton | 30 min |
| Aug 16, 9:19 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 56 min |
| Aug 16, 9:59 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.